MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CAUTERY INSTRUMENT

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CAUTERY INSTRUMENT
Model Number 430007-57
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the single port monopolar curved scissors instrument to perform failure analysis.The instrument was found to have a cracked tube adapter.This component is located at the distal end of the instrument and serves as the interface between the instrument and the user installed tip accessory.The cracked piece, measuring approximately 2.9mm in length.The cracked tube adapter is likely the cause of the broken electrical contacts.Visual inspection was performed and there was no damage to the snake wrist cables, housing and shaft.Each input disk was manually articulated and responded accordingly.The release buttons were functional.The probable root cause is attributed to excessive force applied to an installed tip accessory during use, such as inadvertent collisions with other instruments.Additional common causes include improper installation or removal of the tip accessory.Additional observation(s) related to the customer reported complaint: the instrument was found to have broken contacts.The electrical contacts were located at the distal tip of the instrument and was observed broken inside the tube adapter.The electrical contacts measure approximately 2mm x 2.7mm and was not returned with the instrument.The broken contacts are likely cause by the cracked tube adapter.The root cause is attributed to use conditions.The instrument was found to have a detached fragment.During visual inspection, the detached fragment was observed from the broken electrical contacts.The area of detachment measures approximately 2mm x 2.7mm and was not returned with the instrument.Additional observation(s) not reported by site: the instrument was found to have residue.Visual inspection was preformed and white residue was observed on two of the clamping pulleys, located inside the backend of the instrument.The probable root cause is attributed to improper cleaning or sterilization techniques used during reprocessing, which may involve prolonged exposure of the instrument to harsh cleaning agents or insufficient flushing.The instrument was found to have multiple corroded bearings.The housing was removed for inspection, and orange discoloration was observed on eight of the bearings near the clamping pulley, which indicates corrosion.The root cause is attributed to use conditions.
 
Event or Problem Description
It was reported that after a da vinci-assisted radical tonsillectomy surgical procedure, there was an issue at the tip of a single port monopolar curved scissors instrument.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CAUTERY INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25197284
Report Number2955842-2026-25458
Device Sequence Number8890311
Product Code NAY
UDI-Device Identifier00886874114315
UDI-Public(01)00886874114315(10)U10220606
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430007-57
Device Catalogue Number430007
Device Lot NumberU10220606 0006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2026
Initial Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown